MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES
Model Number 40-9551TRAK2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, ¿we had an incident today where one of our patients with a cortrak tube had half of the tube come out of his nose (the bridle was unclipped for repositioning) while the other half remained in his stomach.¿ per additional information received on 23may2025, the tube was in place for three weeks (placed on 22apr2025).The tube break was first identified on 13may2025 via x-ray.There was no injury to the patient.Patient required esophagogastroduodenoscopy to retrieve portion of tube (approx.100cm).There was a clog noted in the tube and cleared on 5may2025.No permanent harm to patient.He is still admitted but not for reasons related to this incident.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 05 jun 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp- (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6 code/investigation findings: inappropriate use.The subject sample provided was evaluated confirming a split/tear area identified approximately between the 42cm-41cm marking.At the 42cm marked location, the tubing appeared to have expanded to form a balloon shape which burst axially causing a separation of the tube into two pieces.The distal side of the tube was not returned in the lab.The root cause of the reported issue seems to be a user related problem since as per the instructions for use (ifu), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 16-oct-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTING STYLET
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key22150572
Report Number9611594-2025-00121
Device Sequence Number20786380
Product Code KNT
UDI-Device Identifier10815149020911
UDI-Public(01)10815149020911
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9551TRAK2
Device Catalogue Number40-9551TRAK2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight68 KG